Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

April 7, 2021Morehouse Parish, Louisiana; Ashley County, Arkansas

NWS Jackson, MS issued this special weather statement at Apr 7, 2021, 3:45 PM CDT for Morehouse Parish, Louisiana; Ashley County, Arkansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2021, 3:45 PM CDT (20:45 UTC)
Expired
Apr 7, 2021, 4:45 PM CDT
In force
60 min
Issued by
NWS Jackson, MS

Counties Ashley County, AR, Morehouse Parish, LA

The radar

The Shreveport radar (KSHV), 182 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 532 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
532 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
433 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

134 
WWUS84 KJAN 072045
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
345 PM CDT Wed Apr 7 2021
 
ARZ074-LAZ007-072145-
Ashley AR-Morehouse LA-
345 PM CDT Wed Apr 7 2021

...A STRONG THUNDERSTORM WILL AFFECT ASHLEY COUNTY IN SOUTHEASTERN
ARKANSAS AND MOREHOUSE PARISHES UNTIL 445 PM CDT...

At 344 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Lawson to near Sterlington. Movement
was northeast at 65 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Bastrop around 355 PM CDT.
  Galion around 405 PM CDT.

Other locations impacted by these storms include Bonita, Collinston,
Mer Rouge and Blanchton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3315 9211 3316 9214 3319 9214 3321 9208
      3324 9209 3330 9198 3333 9197 3339 9163
      3294 9150 3252 9190 3260 9193 3266 9191
      3266 9194 3271 9197 3271 9204 3269 9205
      3271 9206 3297 9208 3301 9207 3309 9214
TIME...MOT...LOC 2044Z 241DEG 54KT 3314 9254 3263 9205 

$$

DB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Apr 7, 1:21 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Apr 7, 1:21 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
121 PM CDT Wed Apr 7 2021

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:
VFR conditions are ongoing this afternoon. Strong southerly winds
are affecting portions of the region with gusts to near 30kts.
After about 21Z, storms will begin to move into the region from
west to east and have an impact on most all TAF sites through 08Z.
MVFR to IFR conditions will occur thanks to thunderstorms or rain.
VFR conditions will begin to prevail after 06Z through daybreak
from west to east, though storms may linger in the southeast
around daybreak or thereafter. /28/

&&

.DISCUSSION...
We are continuing to see potential for severe storms later this
afternoon and evening across the region. Most of the area is dry
this late morning. We started out clear but clouds have moved in
from the west. Still, temperatures have risen into the lower to
mid 70s across the area. Dewpoints are still in the lower 60s for
most locations but some have gotten into the mid 60s this morning,
especially in the west. This comes as gusty southerly winds have
prevailed. Winds gusting to around 25mph have occurred and our
limited risk graphic for this still remain sufficient.

Moving into later this afternoon and evening. Hi-res model
guidance may be a touch slower with storms entering the western
part of the forecast area. What is interesting is that a lot of
the hi-res guidance shows a robust squall line approaching from
the west and then less robust later in the evening to the east of
the MS river, or breaking into two separate squall line segments.
Still, sufficient shear and forcing will occur and likely sustain
the line farther east than perhaps the hi-res shows, but this will
be something to monitor. Still, storms will progress from west to
east overnight with some severe threat. Best conditions should be
up in the Delta, where an enhanced risk has been outlooked. Going
forecast is in decent shape. /28/

Prior discussion below:

Today through tonight: Confidence in the threat for severe weather
has increased some over the ArkLaMiss region. Continued moist
southerly flow and daytime heating ahead of an approaching strong
shortwave trough will lead to significant destabilization with ML
CAPE approaching 2000 j/kg in the Delta region this afternoon.
This combined with increasingly favorable low to mid level shear
will support an environment favorable for severe storms once
greater ascent reaches the area and initiates deep convection,
especially late this afternoon. Initially, some guidance including
the RAP/HRRR suggest a deeply mixed airmass and relatively high
LCLs may help to mitigate the tornado risk, but expect this threat
to increase as we go into the evening when the low level
jet/moisture transport and ascent are expected to peak for areas
generally along/west of the I-55 corridor. Note that this reasoning
resulted in our slightly expanding the enhanced risk to the east
over MS.

Expect a broken line of storms to solidify into a QLCS that is
forecast to move east across the entire area overnight. As
previously discussed, 0-3km shear vectors will favor an increased
tornado threat with NE/ENE surging line segments, which appear
most likely to occur along/north of I-20 in association with
greater forcing, although confidence in this areal threshold is less
than it was in prior days. Will continue to hold off on mentioning a
heavy rain risk given the progressive nature of the system and
moisture profiles that are not particularly impressive for April.
With that said, there will certainly be localized areas of heavy
rainfall where totals reach a few inches. /EC/

Thursday through next Tuesday: Rain chances currently look to be
coming to an end as day breaks on Thursday. With the passage of
the front through the CWA, the airmass will dry out a bit, as dew
points fall into the 50s. This unfortunately won't last long, as
the front that pushed through the CWA, begins to lift back to the
north Thursday night into Friday as a warm front. This will result
in a return to humid conditions across the forecast area Friday
into Saturday.

Chances for showers and storms increase yet again Friday evening
into early Saturday morning.  A closed low over the northern plains
states, will dig through the Mid-Mississippi River Valley, and eject
northeast into the Great Lakes region.  With the stalled boundary
over the CWA, a rather stout mid/upper level disturbance will
traverse the region from west to east.  With a increasingly unstable
airmass over the region, adequate deep-layer wind shear, and steep
mid-level lapse rates, some severe storms currently look to be
possible as the disturbance moves through.  Damaging wind gusts and
large hail will be the primary concerns with storms, but tornadoes
can't be ruled out.  The potential for heavy rainfall will also be
possible.

There are still some questions in regard to the exact track of the
surface low this shortwave will cause to develop near or over the
region. This will have a large influence on where the better
potential for severe storms will be over the CWA during this time.
As we move closer to late week, there will likely be some changes to
the current advertised threat area over the forecast area.

Quiet and slightly cooler drier weather will return Saturday into
the wake of the system.  This looks to continue into the first part
of the new work week, but conditions will warm during this time.  As
Tuesday rolls around, rain chances will again increase across the
forecast area as models hint at another cold front approaches from
the west. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       81  59  83  61 /  32 100   2  15
Meridian      81  61  81  61 /  20  96   8  17
Vicksburg     80  58  83  61 /  59 100   1  16
Hattiesburg   81  63  83  65 /  22  91  17  15
Natchez       79  59  83  63 /  37 100   2  10
Greenville    79  57  79  58 /  64 100   0  16
Greenwood     80  59  81  59 /  42 100   0  16

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

28
Hazardous weather outlook, Apr 7, 6:13 AM CDT, 9 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
613 AM CDT Wed Apr 7 2021

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>027-034>036-
040>043-047>049-053-054-081115-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-Grenada-
Carroll-Washington-Humphreys-Holmes-Issaquena-Sharkey-Yazoo-
Madison MS-Warren-Hinds-Rankin-Claiborne-Copiah-
613 AM CDT Wed Apr 7 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, southwest Mississippi, and
west central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Late afternoon through evening

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Today through Tonight

Severe storms containing damaging winds, hail, and possible
tornadoes are likely from late this afternoon through the
evening.

Occasionally strong, gusty southerly winds can be expected across
the outlook area especially from late this morning into the
evening.

(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Severe thunderstorms capable of producing damaging winds, large
hail, and a few tornadoes, are possible for the entire outlook area
mainly from late Friday through early Saturday.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight and Friday through Friday night.

MSZ028-029-032-037-044-081115-
Montgomery-Webster-Choctaw-Attala-Leake-
613 AM CDT Wed Apr 7 2021

This hazardous weather outlook is for portions of central
Mississippi, and north central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Mainly this evening

Severe storms containing damaging winds, hail, and possible
tornadoes are likely this evening.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Severe thunderstorms capable of producing damaging winds, large
hail, and a few tornadoes, are possible for the entire outlook area
mainly from late Friday through early Saturday.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight and Friday through Friday night.

MSZ030-031-033-038-039-045-046-050>052-055>058-062>066-072>074-
081115-
Clay-Lowndes-Oktibbeha-Winston-Noxubee-Neshoba-Kemper-Scott-
Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
613 AM CDT Wed Apr 7 2021

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, northeast Mississippi,
south central Mississippi, and southeast Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly late tonight

Severe storms containing damaging winds, hail, and possible
tornadoes are possible late tonight.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Severe thunderstorms capable of producing damaging winds, large
hail, and a few tornadoes, are possible for the entire outlook area
mainly from late Friday through early Saturday.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight and Friday through Friday night.

LAZ024-026-MSZ059>061-081115-
Catahoula-Concordia-Jefferson-Adams-Franklin MS-
613 AM CDT Wed Apr 7 2021

This hazardous weather outlook is for portions of northeast
Louisiana, and southwest Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly this evening

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Today through Tonight

Severe storms containing damaging winds, hail, and possible
tornadoes are possible mainly this evening.

Occasionally strong, gusty southerly winds can be expected across
the outlook area especially from late this morning into the
evening.

(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Severe thunderstorms capable of producing damaging winds, large
hail, and a few tornadoes, are possible for the entire outlook area
mainly from late Friday through early Saturday.

(https://www.weather.gov/images/jan/graphicast/3.png)

20

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*NON-THUNDERSTORM WINDS*
Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph
 or greater.
Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph.
Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph.
Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Apr 7, 3:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
345 PM CDT Wed Apr 7 2021

ARZ074-LAZ007-072145-
Ashley AR-Morehouse LA-
345 PM CDT Wed Apr 7 2021

...A STRONG THUNDERSTORM WILL AFFECT ASHLEY COUNTY IN SOUTHEASTERN
ARKANSAS AND MOREHOUSE PARISHES UNTIL 445 PM CDT...

At 344 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Lawson to near Sterlington. Movement
was northeast at 65 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Bastrop around 355 PM CDT.
  Galion around 405 PM CDT.

Other locations impacted by these storms include Bonita, Collinston,
Mer Rouge and Blanchton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3315 9211 3316 9214 3319 9214 3321 9208
      3324 9209 3330 9198 3333 9197 3339 9163
      3294 9150 3252 9190 3260 9193 3266 9191
      3266 9194 3271 9197 3271 9204 3269 9205
      3271 9206 3297 9208 3301 9207 3309 9214
TIME...MOT...LOC 2044Z 241DEG 54KT 3314 9254 3263 9205

DB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 10:15 AM CDTRiver Flood WarningJANAttala, Holmes9 days
Apr 7, 5:11 PM CDTSpecial Weather StatementJANLincoln64 min
Apr 7, 6:01 PM CDTSpecial Weather StatementJANAshley29 min

Nearby

Special Weather Statements in Louisiana, 2021Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.